Alert archive / Illinois / River Flood Warnings in 2016
River Flood Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jul 15, 2016, 11:34 PM CDT for Clay County, Richland County, Illinois. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 11:34 PM CDT (04:34 UTC)
- Expired
- Jul 16, 2016, 5:07 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.03 ft at Jul 16, 2016, 12:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
770
WGUS43 KILX 160434
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1134 PM CDT FRI JUL 15 2016
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
.Synopsis...
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-161007-
/O.NEW.KILX.FL.W.0016.160716T0434Z-160716T1007Z/
/CLAI2.1.ER.160716T0300Z.160716T0345Z.160716T0407Z.NO/
1134 PM CDT FRI JUL 15 2016
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River near Clay City.
* From this evening until late tonight.
* At 1045 PM Friday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Saturday morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.0 Fri 11 PM 17.8 15.7 12.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
DJOWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 15, 8:59 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 15, 8:59 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 859 PM CDT FRI JUL 15 2016 .UPDATE... Issued at 859 PM CDT Fri Jul 15 2016 High pressure over northern IL tonight will keep weather fair overnight with light winds shifting from N to NE. A weak upper level shortwave approaching from the west this evening will bring a period of mid-level cloud cover starting in the late evening and continuing into early morning. A few echoes noted on radar under this cloud cover but no observations of anything making it to the ground. A sprinkle is perhaps not out of the question but not significant enough chance to include in evening update. Main update this evening is for cloud cover. Lows expected from the upper 50s to low 60s tonight. && .SHORT TERM...(This evening through Saturday) ISSUED AT 311 PM CDT Fri Jul 15 2016 1021 mb high pressure was over the eastern Dakotas into western MN/IA, while a frontal boundary had sagged south of CWA by mid afternoon. A broken line of showers and thunderstorms was developing ahead of this front along a Cincinnati to Evansville, IN line and into southeast MO. This line of convection will stay south of Clay, Richland and Lawrence counties rest of today so went with a dry forecast through Saturday across CWA. Scattered showers were over northern IL along and north of I-88 associated with a weak short wave/trof moving into the upper Midwest and these showers should stay north of CWA rest of today. We are seeing some broken cumulus clouds as far south as I-74 and also have more cumulus and cirrus clouds south of I-72. Diurnally enhanced cumulus clouds should decrease around sunset with skies becoming mostly clear tonight. Few cumulus clouds to appear by late Saturday morning but overall a mostly sunny day over CWA Sat per layered rh model field as high pressure drifts east over the Great Lakes region. Cooler lows overnight in the upper 50s/lower 60s with mildest readings in southeast IL. Highs Saturday mostly in the lower 80s with coolest readings around 80F from I-74 north. .LONG TERM...(Saturday night through Friday) ISSUED AT 311 PM CDT Fri Jul 15 2016 Saturday night will see high pressure departing to the east, as an MCS develops in the northern Plains and progresses toward N IL/S Wisconsin. The track and timing of that system remains in question, with the NAM and GFS about 6 hours faster and farther north than the ECMWF and Canadian-NH. Even the more southern models indicate the system will trigger showers/storms only in our northern counties. Therefore, we kept a narrow corridor of slight chance PoPs late Sat night NW of the IL river, then gradually expanded chance PoPs from NW to SE on Sunday, down to a line from Rushville to Lincoln to Farmer City Sunday afternoon. The better instability params point toward northern IL for higher severe potential, with our northern counties in a Marginal Risk for Day 3 at this point. The low level jet will remain focused north and west of our counties through the event supporting a farther north severe threat. Sunday night, the shortwave will help trigger the advance of a cold front into Illinois, expanding storm chances farther south to include all of our forecast area during the day on Monday. Once again, severe potential appears low during that FROPA, with limited low level convergence and a dissipating frontal circulation. Storm chances should begin to shift southward out of our northern counties Monday night, with only slight chance PoPs needed south of I-70 on Tuesday as dry high pressure air builds southward into Illinois. On Wednesday, a strong upper level ridge will begin to build east from the Plains into Illinois, bringing some very warm and moist air. A few showers/storms may develop in western and northern IL near an advancing warm front Tuesday night through Wednesday night. But only slight chance PoPs were utilized to outline that threat. By Thursday afternoon, heat and humidity will combine to push heat indices over 100, especially west of I-57. A warm layer near 10K ft should help to preclude storm development, despite 0-6km MUCAPES in the 4000-5500 J/kg range. Bulk shear will be marginal in the 20-25kt range. Friday looks to see heat index readings a few degrees warmer across the entire forecast area, with higher MUCAPE but less shear than Thursday. Have opted to keep Thur and Fri dry, due to the likely presence of a capping inversion. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 654 PM CDT Fri Jul 15 2016 High pressure will settle over the region through the next 24 hours for predominantly fair weather at central IL terminals. With light winds overnight could see some MVFR vsby fog and haze in the early morning however mid level cloud cover heading for the area will tend to limit fog formation. Mostly clear skies for Saturday except for some shallow widely scattered cumulus around 4000 ft AGL. Winds generally under 10 kts through the period gradually turning from NNW to NE to SE. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...Onton SHORT TERM...07 LONG TERM...Shimon AVIATION...Onton
Hazardous weather outlook, Jul 15, 2:29 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT FRI JUL 15 2016 ILZ027>031-036>038-040>051-053-161100- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-VERMILION-WOODFORD- 229 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY NIGHT. THERE IS A MARGINAL RISK OF SOME OF THESE STORMS BECOMING SEVERE ON SUNDAY. HOT AND HUMID WEATHER IS EXPECTED BY THURSDAY WITH AFTERNOON HEAT INDICES OF 100 TO 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ052-054>057-061>063-066>068-071>073-161100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 229 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. HOT AND HUMID WEATHER IS EXPECTED ON THURSDAY WITH AFTERNOON HEAT INDICES OF 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
Nearby
River Flood Warnings in Illinois, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.